Skip to Content

Why doesn't 3 x 80mg oxy contin cover me for 24hrs? I tke evry 6 hrs thn get up at nght due to pain?

Responses (4)

neison71 14 Oct 2010

minch, it's a shame that that much medication isn't controlling your pain, your question can only be answered though by revealing the souce of your pain.
I'd be happy to help if you let me know, I'mm mark you as a friend if you prefer to answer privately,
( :
neison71

minch 14 Oct 2010

I have osteoarthritis in both knees. As I am 47 years old I've been told that I can't have knee replacements at least til I'm in my 50's. Lately it has seemed to have gotten a lot worse but I've had sleeping problems for a while now as I try to space the three oxy's out over the day but it doesn't stretch out enough to cover overnight. Seeing Pain Management specialist next week who I've seen before but don't hold out much confidence that he will be of much help. He's more for trying to get you to accept your pain etc not increase your meds.

neison71 14 Oct 2010

minch, also, what is the cause of your pain? Can you elaborate a bit more?
( :
neison71

RSDHurtzme 14 Oct 2010

It would help to know what you are suffering from to be on that amount of pain meds. It is obvious that if you are not taking more than prescribed that it may be time to re-evaluate your pain and your medications.
If you are taking more than prescribed to get any amount of pain relief, please be honest with your doctor so you hopefully get the help you need and talk about your pain being so severe to put you to the point of taking extra meds if that is the case.
I know they changed the Oxycontin to OP; a tamper resistant pill now that is less effective and making people very sick. Is this something new or has it been going on for a while? It could be the change in the pill itself.

minch 14 Oct 2010

I have never heard of the new oxycontin. Maybe its not in Australia yet. The only other thing that helps my pain is to sit and do nothing all day as anything that requires stand/walking just causes pain and then if i overdo it bad anxiety. Its osteoarthritis in both knees with bakers cysts on both knees (large one on right).

ksrock2 19 Oct 2010

I am also very sick on this new oxycontin. When you say sick what do you mean?
for me it is like I am funny in the head not dizzzy but just funny. They are really hard on the bowels. I take 80mgs also three times a day. If it was not for the ir's I take for breakthrough pain I don't know what I would do. I cut back on the 80's because I need to function but I was wandering what your doctor said when you told him about the new formula making you sick did he have any reasons for the problem. I cannot even continue typing right now I feel dumb... I hate these pills. I will have to get on something else because I will not survive the pain when it returns. Have to go I feel to sick to continue.

soulreaper 14 Oct 2010

Also you are taking 80mg oxy but what are you taking for breakthrough pain? anything at all? as the oxy is a time released medication

minch 14 Oct 2010

Not taking anything for breakthrough pain. Seeing doc next week to ask that question. All i got before was sleeping tabs which just make me wake up in a fog

soulreaper 14 Oct 2010

yes usually if you are given a drug like Oxycontin you should have a breakthrough pain like percocet which is the same thing as oxycontin just it acts right away and usually only has 5mg of oxycodone in it..keep me posted and let me know what happens add me as a friend and if you have any questios feel free to privately message me

Nana6xs 16 Oct 2010

Dear Minch, How long have you been on the 3 Oxy's a day? My pain management doctor said he has some patients on it 4 times a day... {1 every 6 hours} but as the others said, you really should be on something for break through pain. Oxycodone, which is the pain medication in Oxycontin, only it's time released in the Oxycontin, comes in different strengths... there is Percocet that comes in 5mg and 10mg tablets with Tylenol in them. There is also a 5mg, 10mg, 30mg tablet of just the Oxycodone, no Tylenol. Your doctor should have you on one of these medications also, and if he puts you on one of them, maybe you will be able to make the 3 pills of Oxycontin last the 24 hours... it's worth trying... also, maybe you won't get the new Oxycontins in your country... some countries refused to allow it into their countries such as Canada and Europe. Good Luck

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions